Alert archive / North Dakota / Wind Chill Advisories in 2018
Wind Chill Advisory 10, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 7, 2018, 3:23 PM CST for 7 counties in North Dakota. It took effect at Feb 7, 2018, 10:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2018, 3:23 PM CST (21:23 UTC)
- In effect from
- Feb 7, 2018, 10:00 PM CST
- Expired
- Feb 8, 2018, 9:51 AM CST
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Foster County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 50 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 3:23 PM CST, 0 minutes earlier.
Area forecast discussion, Feb 7, 3:23 PM CST, 0 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 323 PM CST Wed Feb 7 2018 .SHORT TERM...(This evening through Thursday) Issued at 313 PM CST Wed Feb 7 2018 The main forecast issue in the short term period will be Snow in the southwest and Wind Chills northeast. Currently, radar shows light snow ending over southwest ND. Some light snow/flurries are pushing into the south central. Will add a mention of some light snow over the south central this afternoon. Partly cloudy with very cold temperatures north central and northeast. Adjusted afternoon temperatures lower here this afternoon. For tonight. Very cold north central again tonight. Used a blend of Mos based guidance to lean toward the lower side of guidance across the north and into the James River Valley. Will need another Wind Chill Advisory for portions of the north central into the northern James River Valley late tonight through mid-morning Thursday. Shortwave energy tracking through the persistent upper level trough will track over the southwest portion of the state while a lingering baroclinic zone over southeast Montana into South Dakota tightens and lifts into the far southwest North Dakota late tonight through Friday. For quite a while models had trended south and west with the heaviest snow, but for the last couple of runs they have remained fairly similar, placing a band of moderate to heavy snow over the far southwest corner of the state. And a band of lighter snow surrounding this extending from Beach to Dickinson and south to Hettinger and Fort Yates. Latest GEFS plumes depicted around a half inch of QPF from Miles City MT to Buffalo SD, tapering to around a quarter inch of QPF from Glendive to Dickinson. The couple runs of the operational Global models highlight Bowman county with 6 inches of snow, but tapering pretty quickly as you go north and east. But felt that Slope county was close enough (with models depicting enough of the county within the 6 inch contour to include within the warning. There is not a lot of wind with this type of setup but with that said, there was enough wind to produce some blowing and drifting snow, mainly across Bowman and Slope counties in the far southwest, which was also a reason to add Slope county to the warning. The snow begins in the far southwest late tonight, but does not really get started until early Thursday morning. Most of the snow will fall during the daytime hours on Thursday, with snow tapering from northwest to southeast Thursday evening. .LONG TERM...(Thursday night through Wednesday) Issued at 313 PM CST Wed Feb 7 2018 Dangerously cold wind chills continue into the long term portion of the forecast. Dangerous wind chills to around 35 below zero can be expected for just about all of western and central North Dakota Thursday night into Friday morning, and again Friday night into Saturday morning. The strong/persistent northwest upper flow continues through the middle of next week. Earlier model runs were showing at least a brief warm-up with a zonal/erly flow Sunday through Tuesday. However the 12z suite of global models do not seem as optimistic. Either way, temperatures are likely to remain below, if not well below normal through the extended period. Beyond the Thursday system no significant precipitation with any one system, but any waves moving through the mean upper trough will provide a chance of some light precipitation. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 313 PM CST Wed Feb 7 2018 Periods of light snow southwest this afternoon, including KDIK. Then a break this evening through the early overnight hours before a stronger system brings accumulating snow to southwest North Dakota. MVFR ceilings moving into KDIK around 12 UTC Thursday, with IFR ceilings/vsbys possible 15-18 UTC. Elsewhere vfr conditions expected through the forecast period with variable winds 10 knots or less. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 10 PM this evening to 10 AM CST Thursday for NDZ003>005-012-013-023-025. Winter Weather Advisory from 6 AM CST /5 AM MST/ Thursday to midnight CST /11 PM MST/ Thursday night for NDZ033-041-042-044- 045. Winter Storm Warning from 11 PM this evening to 11 PM MST Thursday for NDZ040-043. Winter Weather Advisory from 11 PM this evening to 11 PM MST Thursday for NDZ031-032. && SHORT TERM...TWH LONG TERM...TWH AVIATION...TWH
Hazardous weather outlook, Feb 7, 12:03 PM CST, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1203 PM CST Wed Feb 7 2018 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-081815- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1203 PM CST Wed Feb 7 2018 /1103 AM MST Wed Feb 7 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Wind chills to 35 below zero are forecast tonight into Thursday morning for north central and into the northern James River Valley. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wind chills to 35 below zero will continue each night and through the morning hours, from Thursday night through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ031>033-040-041-043-044-081815- Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- 1103 AM MST Wed Feb 7 2018 This Hazardous Weather Outlook is for portions of southwest North Dakota. .DAY ONE...This Afternoon and Tonight A winter storm watch is in effect late Wednesday night through Thursday night. Please see www.weather.gov/bis for further details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A winter storm watch is in effect through Thursday night. Please see www.weather.gov/bis for further details. Dangerous wind chills to 30 below zero possible Thursday night through Friday morning, and again Friday night through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:41 AM CST | Winter Storm Watch | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 12 hr |
| Feb 7, 3:23 PM CST | Winter Storm Warning | BIS | Bowman, Slope | 33 hr |
| Feb 7, 3:23 PM CST | Winter Weather Advisory | BIS | Adams, Billings, Golden Valley, Grant, Hettinger, Stark | 33 hr |
Nearby
Wind Chill Advisories in North Dakota, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.